Susan Marie Lang, MD, discusses the incidence of ocular toxicity following treatment with mirvetuximab soravtansine in ovarian cancer.
Susan Marie Lang, MD, affiliate, Dean's Office Operations, Dean, Fellow, Medicine, Stanford Medicine, Stanford University, discusses the implications of a real-world evaluation of the incidence of ocular toxicity following treatment with mirvetuximab soravtansine-gynx (Elahere) and other antibody-drug conjugates in patients with pretreated ovarian cancer.
Notably, findings from this investigation were presented at the SGO 2024 Winter Meeting. Lang says she and coinvestigators examined the incidence of patients necessitating escalated care due to ocular adverse effects (AEs) and whether this care manifested as emergency department visits for visual changes or increased visits with ophthalmologists within or outside the Stanford health care system. This analysis revealed that approximately 15% of patients experienced escalated care due to ophthalmologic-related AEs, she elucidates. Lang says it is reassuring that these findings align with data that have been published thus far.
There are always concerns among practitioners regarding the applicability of data derived from rigorously selected patient populations in clinical trials to populations in the real world, she expands. Investigators observed no significant differences between safety outcomes in this study population and that of the pivotal phase 3 SORAYA trial (NCT04296890) population underscores the importance of the ongoing collaboration between oncologists and their ophthalmology colleagues when caring for patients receiving mirvetuximab soravtansine, Lang emphasizes.
Although ocular toxicity rates with mirvetuximab soravtansine remain high, as observed in this study, oncologists can manage this AE through the administration of steroids and lubricating eye drops, along with the expertise of their ophthalmology colleagues, Lang continues. Moving forward, investigators aim to identify patients at the highest risk of experiencing ocular toxicities associated with mirvetuximab soravtansine and elucidate the underlying mechanisms by which this AE develops, she adds. Although data in this area are lacking, the identification and management of risk factors for this AE could enhance the ability to care for patients and contribute to continued success when using this medication, Lang concludes.